Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 8, NWS Green Bay, WI

February 27, 2020Marinette County, Wisconsin; Menominee County, Michigan

NWS Green Bay, WI issued this river flood warning at Feb 27, 2020, 3:34 PM CST for Marinette County, Wisconsin; Menominee County, Michigan. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Feb 27, 2020, 3:34 PM CST (21:34 UTC)
Expired
Mar 2, 2020, 10:19 AM CST
In force
4 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Menominee County, MI, Marinette County, WI

The radar

The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River near Pembine (PBIW3). The gauge peaked at 16.62 ft at Feb 29, 2020, 4:00 PM CST.

actionminormoderate1214161802/2702/2802/2903/0103/0203/03
Action stage
14 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04066003, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

928 
WGUS43 KGRB 272134
FLWGRB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
334 PM CST Thu Feb 27 2020

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties.

.An ice jam has caused the river to rise above flood stage this 
afternoon near Pembine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning by 11 AM CST.

&&


MIC109-WIC075-281700-
/O.NEW.KGRB.FL.W.0008.200227T2134Z-000000T0000Z/
/PBIW3.1.ER.200227T2023Z.200227T2100Z.000000T0000Z.NO/
334 PM CST Thu Feb 27 2020

The National Weather Service in Green Bay has issued a

* Flood Warning for
  the Menominee River near Pembine.
* From this afternoon until further notice.
* At 3:00 PM CST Thursday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 3:00 PM CST Thursday was 15.2 feet.
* Forecast...No forecast is available for this location.
* Impact...At 15.0 feet, There is a minor ice jam downstream of the 
  Pemene Falls during the winter season. The river will fluctuate 
  over the next several days due to an ice jam.


&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785

$$

Eckberg
8 follow-up statements
610 
WGUS83 KGRB 280253
FLSGRB

Flood Statement
National Weather Service Green Bay WI
853 PM CST Thu Feb 27 2020

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties.

.An ice jam will continue to cause the river to remain around flood 
stage through Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Friday afternoon by 1200 PM CST.

&&


MIC109-WIC075-281800-
/O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.200227T2023Z.200227T2245Z.000000T0000Z.NO/
853 PM CST Thu Feb 27 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Menominee River near Pembine.
* Until further notice.
* At 8:00 PM CST Thursday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM CST Thursday was 15.4 feet.
* Forecast...No forecast is available for this location.
* Impact...At 15.0 feet, There is a minor ice jam downstream of the 
  Pemene Falls during the winter season.


&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785

$$

Eckberg
554 
WGUS83 KGRB 281642
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1042 AM CST Fri Feb 28 2020

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties.

.An ice jam will continue to cause the river to remain around flood 
stage for the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued tonight by 1000 PM CST.

&&


MIC109-WIC075-290400-
/O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.200227T2023Z.200227T2245Z.000000T0000Z.NO/
1042 AM CST Fri Feb 28 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Menominee River near Pembine.
* Until further notice.
* At 10:00 AM CST Friday morning, the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 15.0 feet, There is a minor ice jam downstream of the 
  Pemene Falls during the winter season.


&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785

$$

SAC
938 
WGUS83 KGRB 290247
FLSGRB

Flood Statement
National Weather Service Green Bay WI
847 PM CST Fri Feb 28 2020

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties.

.An ice jam will continue to cause the river to remain around flood 
stage for the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning by 1145 AM CST.

&&


MIC109-WIC075-291800-
/O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.200227T2023Z.200227T2245Z.000000T0000Z.NO/
847 PM CST Fri Feb 28 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Menominee River near Pembine.
* Until further notice.
* At 8:00 PM CST Thursday, February 27 the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM CST Thursday was 15.4 feet.
* Forecast...No forecast is available for this location.
* Impact...At 15.0 feet, There is a minor ice jam downstream of the 
  Pemene Falls during the winter season.


&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785

$$

MPC
434 
WGUS83 KGRB 291628
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1028 AM CST Sat Feb 29 2020

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties.

.An ice jam will cause water to infiltrate the lowlands along the 
river.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued tonight by 1100 PM CST.

&&


MIC109-WIC075-010500-
/O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.200227T2023Z.200229T0500Z.000000T0000Z.NO/
1028 AM CST Sat Feb 29 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Menominee River near Pembine.
* Until further notice.
* At 9:00 AM CST Saturday the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 AM CST Saturday was 16.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 15.0 feet, There is a minor ice jam downstream of the 
  Pemene Falls during the winter season.


&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785

$$

SAC
883 
WGUS83 KGRB 010236
FLSGRB

Flood Statement
National Weather Service Green Bay WI
836 PM CST Sat Feb 29 2020

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties.

.An ice jam will continue to cause the river to remain around flood 
stage for the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued Sunday morning by 1145 AM CST.

&&


MIC109-WIC075-011745-
/O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.200227T2023Z.200229T0500Z.000000T0000Z.NO/
836 PM CST Sat Feb 29 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Menominee River near Pembine.
* Until further notice.
* At 8:00 AM CST Saturday the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 AM CST Saturday was 16.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 15.0 feet, There is a minor ice jam downstream of the 
  Pemene Falls during the winter season.


&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785

$$

MPC
435 
WGUS83 KGRB 011643
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1043 AM CST Sun Mar 1 2020

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties.

.An ice jam will continue to cause the river to remain above flood 
stage for the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued tonight by 1100 PM CST.

&&


MIC109-WIC075-020515-
/O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.200227T2023Z.200229T0500Z.000000T0000Z.NO/
1043 AM CST Sun Mar 1 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Menominee River near Pembine.
* Until further notice.
* At 9:00 AM CST Sunday, the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 AM CST Saturday was 16.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 15.0 feet, There is a minor ice jam downstream of the 
  Pemene Falls during the winter season.


&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785

$$

SAC
805 
WGUS83 KGRB 020235
FLSGRB

Flood Statement
National Weather Service Green Bay WI
835 PM CST Sun Mar 1 2020

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties.

.An ice jam will continue to cause the river to remain above flood 
stage for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued Monday morning by 1145 AM CST.

&&


MIC109-WIC075-021745-
/O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.200227T2023Z.200229T0500Z.000000T0000Z.NO/
835 PM CST Sun Mar 1 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Menominee River near Pembine.
* Until further notice.
* At 8:00 AM CST Saturday, February 29 the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 AM CST Saturday was 16.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 15.0 feet, There is a minor ice jam downstream of the 
  Pemene Falls during the winter season.


&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785

$$

MPC
531 
WGUS83 KGRB 021619
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1019 AM CST Mon Mar 2 2020

...The Flood Warning is cancelled for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties.

MIC109-WIC075-021730-
/O.CAN.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.200227T2023Z.200229T0500Z.000000T0000Z.NO/
1019 AM CST Mon Mar 2 2020

...The Flood Warning for the Menominee River near Pembine has been 
cancelled...

The Flood Warning is cancelled for
  the Menominee River near Pembine.
* At 8:00 AM CST Monday the stage was 14.4 feet and falling.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fluctuate just below flood 
  stage for the next few days. Additional ice jamming is possible, 
  so be alert for quickly rising waters.


&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785

$$

SAC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Feb 27, 2:01 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Feb 27, 2:01 PM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
201 PM CST Thu Feb 27 2020

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Friday
Issued at 200 PM CST Thu Feb 27 2020

Northwest flow under an upper level trough will produce lake
effect snow showers across far north-central Wisconsin through
Friday morning with some scattered flurries across the rest of
northeast Wisconsin through the early evening hours. A dusting of
snow accumulation is possible, mainly across Vilas County.

Skies are expected to clear out across much of the area tonight,
allowing temperatures to plummet into the single digits above zero
across much of the area. The warmest temperatures will be near the
lakeshore where lows could stay around 10 degrees, with
temperatures near or even below zero possible across portions of
central and north-central Wisconsin. The main deciding factor in
temperatures tonight will be winds. If winds die off temperatures
could fall further, if they stay up temperatures could be a bit
warmer.

Dry air will advect in late tonight and early on Friday, which
should end the lake effect across far north-central Wisconsin.
Temperatures on Friday will still be rather cool, rising to around
20 across north-central Wisconsin with lower to middle 20s across
central and east-central Wisconsin.

.LONG TERM...Friday Night Through Thursday
Issued at 200 PM CST Thu Feb 27 2020

The latest ensemble means continue to indicate that a return to
split flow will occur this weekend.  Over the past 24 to 48 hours,
the ensemble means have been showing greater separation between the
northern and southern streams, which would lead to northern
Wisconsin being placed in the middle.  As a result, generally quiet
weather is anticipated over the next week.

Friday night through Saturday night...A surface ridge axis will be
slowly moving east across the region on Friday night into Saturday.
Lingering northwest flow could lead to a few flurries near the U.P.
border on Friday evening.  But backing flow with the approaching
ridge axis should end any flurry activity by overnight.  Temps will
have a brief opportunity to tank on late Friday night with the
mostly clear skies and light winds.  Some mid-level clouds will
likely return on Saturday as warm advection increases on the
backside of the ridge axis, but cloud layers look too shallow for
precip chances. Although temps will start a warming trend on
Saturday, highs will remain in the low to mid 30s.  Warm advection
will then strengthen on Saturday night with ample high clouds
leading to a mild night.

Rest of the forecast...A weak cold front will slide across the
region on Sunday into Sunday night.  Upper level support will pass
by north and south of the region, so the front is anticipated to
move through dry.  More substantial shortwave energy remains
expected to move into the central part of the country in the Tuesday
night and Wednesday time period.  Northeast WI will be on the
northern fringe of this system and the ensemble means continue to
show that the heaviest precip will fall over the Ohio Valley. Precip
chances will therefore remain low over this time.  Temperatures will
generally range from the mid 30s to mid 40s from Sunday through
Wednesday, then cool down on Thursday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1107 AM CST Thu Feb 27 2020

Northwesterly winds will continue to bring lake effect clouds from
Lake Superior through the evening hours. Cigs will generally be on
the cusp of MVFR and VFR during this period, generally ranging
from 2500 to 5000 ft with the lowest clouds across north-central
Wisconsin. Lake effect snow showers and flurries will continue
across far north-central Wisconsin this afternoon.

Skies should clear across most of the area  late tonight and into
Friday, with the exception of north-central Wisconsin where lake
effect clouds may continue given the continued northwesterly wind
direction.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MPC
AVIATION.......Kurimski
Hazardous weather outlook, Feb 27, 2:00 PM CST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
200 PM CST Thu Feb 27 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
200 PM CST Thu Feb 27 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Lake effect snow showers could produce a dusting of snow over far
north-central Wisconsin tonight, making roads and sidewalks
slippery.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-282000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
200 PM CST Thu Feb 27 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability of widespread hazardous weather is low.

Kurimski/MPC

Nearby

River Flood Warnings in Wisconsin, 2020River Flood Warnings in Michigan, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.